| Model Number |
VAMC3834C150TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
11/12/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: v amf3838c200tu, serial/lot #: (b)(4), ubd: 30-apr-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Valiant captivia stent grafts were implanted during an endovascular procedure for the treatment of a 200mm thoracic aortic dissection.The diameter of the proximal thoracic aorta was 36mm.It was reported that 3 days later the patient expired.The cause of the post implant dissection cannot be determined. as per the physician the cause of death was due to retrograde dissection post implant.No additional clinical sequelae was provided and the patient has expired.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis conclusion; the reported retrograde dissection could not be assessed on the pre-implant film provided; therefore the exact cause of the event could not be determined.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.It is possible that the patient¿s anatomical factors (angulation and calcification) may have contributed to the event or to the available landing zone of the proximal end of the device.It is noted in the ifu that ¿landing the proximal end of the device in dissected tissue could increase the risk of damage to the septum and could lead to new septal tears, aortic rupture, retrograde dissection, or other complications.¿ it is also noted in the ifu that oversizing of the stent graft to the vessel >10% may be unsafe in the presence of dissecting tissue.It is possible that the choice of size of stent graft may have been a contributing factor depending on the site of implantation.B.7 updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.